Tokyo Journal of Mathematics

On the Unique Solvability of Nonlinear Fuchsian Partial Differential Equations

Dennis B. BACANI, Jose Ernie C. LOPE, and Hidetoshi TAHARA

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a singular nonlinear partial differential equation of the form $$ (t\partial_t)^mu= F \Bigl( t,x,\bigl\{(t\partial_t)^j \partial_x^{\alpha}u \bigr\}_{(j,\alpha) \in I_m} \Bigr) $$ with arbitrary order $m$ and $I_m=\{(j,\alpha) \in \mathbb{N} \times \mathbb{N}^n \,;\, j+|\alpha| \leq m, j<m \}$ under the condition that $F(t,x,\{z_{j,\alpha} \}_{(j,\alpha) \in I_m})$ is continuous in $t$ and holomorphic in the other variables, and it satisfies $F(0,x,0) \equiv 0$ and $(\partial F/\partial z_{j,\alpha})(0,x,0) \equiv 0$ for any $(j,\alpha) \in I_m \cap \{|\alpha|>0 \}$. In this case, the equation is said to be a nonlinear Fuchsian partial differential equation. We show that if $F(t,x,0)$ vanishes at a certain order as $t$ tends to $0$ then the equation has a unique solution with the same decay order.

Article information

Source
Tokyo J. Math., Volume 41, Number 1 (2018), 225-239.

Dates
First available in Project Euclid: 26 January 2018

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1516935620

Mathematical Reviews number (MathSciNet)
MR3830816

Zentralblatt MATH identifier
06966866

Subjects
Primary: 35A01: Existence problems: global existence, local existence, non-existence 35A10: Cauchy-Kovalevskaya theorems
Secondary: 35A20: Analytic methods, singularities 35G20: Nonlinear higher-order equations

Citation

BACANI, Dennis B.; LOPE, Jose Ernie C.; TAHARA, Hidetoshi. On the Unique Solvability of Nonlinear Fuchsian Partial Differential Equations. Tokyo J. Math. 41 (2018), no. 1, 225--239. https://projecteuclid.org/euclid.tjm/1516935620


Export citation

References

  • \BibAuthorsM. S. Baouendi and C. Goulaouic, Cauchy problems with characteristic initial hypersurface, Comm. Pure Appl. Math. 26 (1973), 455–475.
  • \BibAuthorsM. S. Baouendi and C. Goulaouic, Singular nonlinear Cauchy problems, J. Differential Equations 22 (1976), no. 2, 268–291.
  • \BibAuthorsR. Gérard and H. Tahara, Solutions holomorphes et singulières d'équations aux dérivées partielles singulières non linéaires, Publ. Res. Inst. Math. Sci. 29 (1993), 121–151.
  • \BibAuthorsJ. E. C. Lope, A sharp existence and uniqueness theorem for linear Fuchsian partial differential equations, Tokyo J. Math. 24 (2001), 477–486.
  • \BibAuthorsJ. E. C. Lope, Existence and uniqueness theorems for a class of linear Fuchsian partial differential equations, J. Math. Sci. Univ. Tokyo 6 (1999), 527–538.
  • \BibAuthorsJ. E. C. Lope, M. P. Roque and H. Tahara, On the unique solvability of certain nonlinear singular partial differential equations, Z. Anal. Anwend. 31 (2012), no. 3, 291–305.
  • \BibAuthorsM. Nagumo, $\ddot{U}ber$ das Anfangswertproblem partieller Differentialgleichungen, Japan. J. Math. 18 (1942), 41–47.
  • \BibAuthorsL. Nirenberg, An abstract form of the nonlinear Cauchy-Kowalewski theorem, J. Differential Geometry 6 (1972), 561–576.
  • \BibAuthorsT. Nishida, A note on a theorem of Nirenberg, J. Differential Geometry 12 (1977), no. 4, 629–633.
  • \BibAuthorsH. Tahara and H. Yamane, Logarithmic singularities of solutions to nonlinear partial differential equations, J. Math. Soc. Japan 60 (2008), no. 2, 603–630.
  • \BibAuthorsH. Tahara and H. Yamazawa, Structure of solutions of nonlinear partial differential equations of Gerard-Tahara type, Publ. Res. Inst. Math. Sci. 41 (2005), 339–373.
  • \BibAuthorsW. Walter, An elementary proof of the Cauchy-Kowalevsky theorem, Amer. Math. Monthly 92 (1985), no. 2, 115–126.